Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 4, 2001, 3:45 PM MDT for Johnson County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2001, 3:45 PM MDT (21:45 UTC)
- Expired
- Jul 4, 2001, 4:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Johnson County, WY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:15 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 042144 SVRRIW WYC019-042215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 345 PM MDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING * UNTIL 415 PM MDT * AT 345 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING NICKLE SIZE HAIL IN SUSSEX...OR ABOUT 32 MILES WEST OF WRIGHT. DOPPLER RADAR INDICATED THE STORM MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LINCH FROM 345 UNTIL 400 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS. WINDS UP TO 60 MILES AN HOUR. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND... LARGE HAIL... VERY HEAVY RAIN... AND DANGEROUS LIGHTNING ARE ALL LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAgL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. $$ LAT...LON 4360 10626 4349 10633 4349 10608 4387 10603 C. BAKER WCJIN-WYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:55 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 4, 1:55 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT WED JUL 4 2001 THINGS STARTING TO FIRE ACROSS THE AREA IN AN ATMOSPHERE THAT IS BECOMING MORE CONDUCIVE FOR CONVECTION. DEEPER MOISTURE NOW ROTATING INTO THE AREA FROM THE NORTH AND WEST...ALONG WITH SHORTWAVE ENERGY TO PROVIDE THE IMPETUS. WILL TAILOR FORECAST FOR TONIGHT BASED ON CURRENT SATELLITE IMAGERY AND OBSERVATIONS. FOR TOMORROW...MODELS INDICATE A DRY SLOT AND ABSENCE OF ENERGY FOR THE MOST PART...SO WILL KEEP FORECAST PRIMARILY DRY FOR TOMORROW. MOISTURE AND MORE ENERGY BEGIN TO AFFECT MAINLY THE NORTHERN TIER OF COUNTIES TOMORROW EVENING. AS UPPER HIGH BEGINS SHIFTING EAST AND SOUTH FOR FRIDAY...WE SHOULD BEGIN TO PICK UP EVEN MORE MOISTURE AND SHORTWAVE ACTIVITY THROUGH SATURDAY. FORECAST FOR THE LAST FEW DAYS HAS TRENDED THIS WAY SO THINGS APPEARS IN GOOD SHAPE AND ON TRACK. WILL KEEP EXTENDED PRETTY MUCH AS IS SINCE IT ALSO APPEARS IN GOOD SHAPE. .RIW...NONE VALONE
In the hours before
Special weather statement, Jul 4, 10:30 AM MDT, 5 hours 15 minutes before
WYZ026>028-042100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1030 AM MDT WED JUL 4 2001 SLIGHT SEVERE WEATHER POTENTIAL IN PART OF NORTH CENTRAL WYOMING THIS AFTERNOON AND EARLY EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. DISCUSSION...A SURFACE TROF EXTENDING ACROSS THE BIG HORNS MOUNTAINS AND JOHNSON COUNTY WILL PROVIDE THE FOCUS FOR AFTERNOON AND EVENING CONVECTION AS DEEPER MOISTURE DROPS SOUTH INTO THE REGION FROM MONTANA AND THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AS HEATING OCCURS AND AN UPPER LEVEL DISTURBANCE CROSSES. ISOLATED SEVERE STORMS MAY DEVELOP IN THE VICINITY OF THE TROF AND MOVE SLOWLY EAST ACROSS THE OUTLOOK AREA. THE MAIN THREAT FROM THE STORMS APPEARS TO BE STRONG AND POTENTIALLY DAMAGING WIND. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL WYOMING. BIG HORN... WASHAKIE... JOHNSON... VALONE WCJIN-WYNW-WYNE
Special weather statement, Jul 4, 2:22 PM MDT, 1 hour 23 minutes before
WYZ015-027-028-050259- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 222 PM MDT WED JUL 4 2001 ...A TORNADO WATCH HAS BEEN ISSUED FOR JOHNSON AND EASTERN NATRONA COUNTIES UNTIL 9 PM MDT THIS EVENING... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS ISSUED A TORNADO WATCH FOR JOHNSON COUNTY AND EASTERN NATRONA COUNTY UNTIL 9 PM MDT. A WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS PRODUCING TORNADOES. LARGE HAIL AND DAMAGING WIND ARE ALSO POSSIBLE. PEOPLE IN JOHNSON AND EASTERN NATRONA COUNTIES SHOULD KEEP ALERT FOR TORNADOES AND SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY. WCJIN-WYNE C.BAKER
Local storm report, Jul 4, 3:18 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
318 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM SUSSEX WY .88 INCH HAIL
07/04/01 JOHNSON
0310 PM SUSSEX WY .88 INCH HAIL
07/04/01 JOHNSON
MLCLocal storm report, Jul 4, 3:33 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
333 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM SUSSEX WY .88 INCH HAIL
07/04/01 JOHNSON HAIL BEGAN AT 325 PM AND
ENDED 332 PM.
MLCLocal storm report, Jul 4, 3:44 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
344 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
w
0215 PM 5 S BUFFALO WY .88 INCH HAIL
07/04/01 JOHNSON
MLCThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:06 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 24 min |
| Jul 4, 2:30 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 30 min |
| Jul 4, 2:43 PM MDT | Tornado Warning | RIW | Johnson | 32 min |
| Jul 4, 2:44 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 31 min |
| Jul 4, 3:15 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 30 min |
| Jul 4, 4:30 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 30 min |
| Jul 4, 5:06 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 29 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.